Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 10, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 17, 2017, 8:23 AM CDT for Carter County, Love County, Marshall County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2017, 8:23 AM CDT (13:23 UTC)
- Expired
- Apr 17, 2017, 1:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, OK, Love County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 154 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
635
WGUS54 KOUN 171323
FFWOUN
OKC019-085-095-171630-
/O.NEW.KOUN.FF.W.0010.170417T1323Z-170417T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
823 AM CDT MON APR 17 2017
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northeastern Love County in southern Oklahoma...
Southeastern Carter County in southern Oklahoma...
Marshall County in southeastern Oklahoma...
* Until 1130 AM CDT
* At 822 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to threes inches of rain
have fallen since 6 am near Madill and Marietta. Flash flooding is
occurring or is imminent.
* Some locations that will experience flooding include...
Madill, Marietta, Kingston, Lebanon, Overbrook, Little City,
Woodville, Lake Murray, Lake Texoma and Oakland.
Additional rainfall amounts of one to three inches are
likely in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3392 9721 3411 9718 3417 9669 3417 9664
3406 9657 3401 9658 3402 9660 3401 9662
3397 9659 3395 9660 3393 9690 3396 9692
3394 9697 3395 9697 3395 9698 3396 9698
3395 9700 3392 9699 3390 9719
$$
MBS1 follow-up statement
551
WGUS54 KOUN 171610
FFWOUN
OKC019-085-095-171800-
/O.EXT.KOUN.FF.W.0010.000000T0000Z-170417T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
1110 AM CDT MON APR 17 2017
The National Weather Service in Norman has extended the
* Flash Flood Warning for...
Northeastern Love County in southern Oklahoma...
Southeastern Carter County in southern Oklahoma...
Marshall County in southeastern Oklahoma...
* Until 100 PM CDT
* At 1108 AM CDT, Doppler radar indicated additional rain moving
into the warned area. One to three inches of rain have fallen
since 7 AM this morning. Flash flooding is likely already
occurring.
* Some locations that will experience flooding include...
Madill, Marietta, Kingston, Lebanon, Overbrook, Little City,
Woodville, Lake Murray, Lake Texoma and Oakland.
Additional rainfall amounts up to one inch are possible in the
warned area through 1 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3392 9721 3411 9718 3417 9669 3417 9664
3406 9657 3401 9658 3402 9660 3401 9662
3397 9659 3395 9660 3393 9690 3396 9692
3394 9697 3395 9697 3395 9698 3396 9698
3395 9700 3392 9699 3390 9719
$$
MBSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 6:41 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 17, 6:41 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 641 AM CDT Mon Apr 17 2017 .AVIATION... 17/12Z TAFs. Majority of ra and tsra will stay south and east of terminals but will include for first few hours at most sites due to radar trends and uncertainty. IFR/MVFR restrictions will be widespread through 16-18Z most terminals with improvement expected thereafter and winds shifting to east and southeast but staying light. Some fog possible after 06Z tonight and will mention across central/northern Oklahoma terminals. && .PREV DISCUSSION... /issued 359 AM CDT Mon Apr 17 2017/ DISCUSSION... Complex convective scenario continues through at least the first half of today. Modest low level jet interacting with northern Oklahoma stalled frontal boundary, meanwhile MCV moving eastward out of the southern Texas Panhandle helping to enhanced waa showers and storms across western north Texas and southern Oklahoma. All the while, heat burst activity across southwest Oklahoma associated with dissipating showers near MCV center. Currently do not anticipate excessive/damaging winds with any heat bursts as low level jet on the weak side. This leaves central Oklahoma where lowest confidence on pops. Severe weather chances will be on the low side today with weaker flow and disorganized nature of convection, but some brief marginally severe hailers certainly possible. Additional showers and isolated storms possible tonight across northwest Oklahoma in response to strong s/wv trough progressing across northern Rockies. After passage of this forcing, Tuesday and Wednesday still expected to be storm free. Cold front moving into the region Wednesday night and early Thursday will be a focus for scattered showers and storms, a few of the storms will pose a large hail threat especially near the Kansas border. This front still progd to stall just south of our CWA late Thursday and will be a focus/aid for widespread storm activity Thursday night into Friday. Models still pointing to heavy rain potential Thursday night through Friday night especially over northeast half of Oklahoma. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 59 80 63 / 60 10 0 0 Hobart OK 77 58 82 62 / 40 10 0 0 Wichita Falls TX 78 60 84 62 / 70 10 0 0 Gage OK 73 58 85 62 / 30 20 0 0 Ponca City OK 74 60 81 64 / 60 10 10 0 Durant OK 79 61 82 62 / 80 30 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 04/11
Hazardous weather outlook, Apr 17, 5:27 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 527 AM CDT Mon Apr 17 2017 OKZ004>048-050>052-TXZ083>090-181000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 527 AM CDT Mon Apr 17 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Isolated strong to severe thunderstorms are possible this morning across areas near and east of Interstate-44, or east of Wichita Falls, Chickasha, Oklahoma City and Stroud. Heavy rain will be the main impact as will small hail. If any storms become severe, they would be so briefly and produce hail slightly larger than quarters. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorm chances will return Wednesday night through Friday night. Severe thunderstorms will be possible Wednesday night across northern portions of Oklahoma with large hail the main concern. .Heavy Rainfall... Significant rainfall totals appear possible for portions of the region Thursday and Friday. At this time, it appears that the heaviest rain will fall over the northeast half of Oklahoma which could lead to flooding of low-lying and poor drainage areas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 17, 5:02 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
502 AM CDT MON APR 17 2017
OKZ043-047-048-051-052-171045-
Coal OK-Atoka OK-Johnston OK-Marshall OK-Bryan OK-
502 AM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Coal...southern
Atoka...eastern Johnston...northeastern Marshall and northern Bryan
Counties Until 545 AM CDT...
AT 500 AM CDT, strong thunderstorms were along a line extending from
3 miles south of Milburn to 3 miles northeast of Kenefic to 8 miles
southeast of Caney to 6 miles north of Bennington, moving northeast
at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...
Locations impacted include...
Atoka, Tishomingo, Caddo, Bokchito, Wapanucka, Lehigh, Bennington,
Silo, Milburn, Tushka, Caney, Kenefic, Bromide, Armstrong, Lane,
Fillmore, Coleman, Nida, Bentley and southern McGee Creek Lake.
LAT...LON 3416 9598 3415 9596 3412 9594 3394 9594
3392 9592 3392 9589 3390 9592 3397 9610
3408 9624 3402 9648 3416 9670 3446 9653
3447 9622 3439 9597 3428 9578 3416 9578
TIME...MOT...LOC 1000Z 246DEG 19KT 3419 9654 3419 9632 3418 9609 3410
9602
KURTZSpecial weather statement, Apr 17, 5:13 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
513 AM CDT MON APR 17 2017
OKZ027-028-040-171100-
Grady OK-Garvin OK-McClain OK-
513 AM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...northwestern
Garvin and southwestern McClain Counties Until 600 AM CDT...
AT 511 AM CDT, strong thunderstorms were along a line extending from
near Bradley to near Lindsay, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...
Locations impacted include...
Purcell, Lindsay, Dibble, Wayne, Alex, Bradley, Criner, Erin Springs
and Payne.
This includes Interstate 35 between mile markers 83 and 90.
LAT...LON 3508 9765 3502 9742 3490 9729 3474 9756
3484 9784
TIME...MOT...LOC 1011Z 229DEG 16KT 3486 9773 3480 9758
KURTZSpecial weather statement, Apr 17, 5:17 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
517 AM CDT MON APR 17 2017
OKZ045-046-171045-
Carter OK-Jefferson OK-
517 AM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Carter and northern
Jefferson Counties Until 545 AM CDT...
AT 516 AM CDT, strong thunderstorms were along a line extending from
3 miles east of Sugden to 8 miles north of Oscar to 3 miles southwest
of Ringling, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...
Locations impacted include...
Healdton, Wilson, Ringling, Sugden and Cornish.
LAT...LON 3418 9789 3425 9755 3420 9744 3412 9743
3404 9782 3407 9802
TIME...MOT...LOC 1016Z 249DEG 29KT 3409 9792 3410 9779 3414 9763
KURTZSpecial weather statement, Apr 17, 5:44 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
544 AM CDT MON APR 17 2017
OKZ039>041-046-171115-
Stephens OK-Carter OK-Garvin OK-Murray OK-
544 AM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR east central Stephens...
northwestern Carter...south central Garvin and west central Murray
Counties Until 615 AM CDT...
AT 543 AM CDT, a strong thunderstorm was located 4 miles northeast of
Velma, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...
Locations impacted include...
Velma, Katie, Tatums, Ratliff City, Hennepin and Pernell.
LAT...LON 3444 9764 3453 9766 3461 9734 3454 9730
3445 9733
TIME...MOT...LOC 1043Z 259DEG 23KT 3449 9759
KURTZSpecial weather statement, Apr 17, 6:58 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
658 AM CDT MON APR 17 2017
OKZ041-047-171230-
Johnston OK-Murray OK-
658 AM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Johnston and eastern
Murray Counties Until 730 AM CDT...
AT 655 AM CDT, a strong thunderstorm was located over Lake Of The
Arbuckles, moving northeast at 10 MPH.
HAZARDS INCLUDE...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Sulphur, Davis, Dougherty, Scullin, Chickasaw National Recreation
Area, and Lake Of The Arbuckles.
This includes Interstate 35 between mile markers 50 and 52.
LAT...LON 3437 9708 3438 9711 3447 9715 3459 9696
3452 9684 3440 9684
TIME...MOT...LOC 1155Z 240DEG 9KT 3443 9703
KURTZSpecial weather statement, Apr 17, 7:59 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
759 AM CDT MON APR 17 2017
OKZ046-047-050-051-171345-
Love OK-Carter OK-Johnston OK-Marshall OK-
759 AM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR eastern Love...southeastern
Carter...southwestern Johnston and Marshall Counties Until 845 AM
CDT...
AT 758 AM CDT, strong thunderstorms were along a line extending from
4 miles northwest of Little City to 3 miles northwest of Marietta,
moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Madill, Tishomingo, Marietta, Kingston, Mannsville, Thackerville,
Overbrook, Lake Murray, Lebanon, Russett, Little City, northern Lake
Texoma and Oakland.
This includes Interstate 35 between mile markers 0 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3372 9715 3380 9721 3385 9717 3392 9721
3408 9722 3428 9658 3412 9656 3411 9659
3406 9655 3386 9688 3396 9692 3394 9697
3395 9699 3387 9700 3384 9704 3386 9707
3385 9709 3382 9705 3380 9709 3373 9709
TIME...MOT...LOC 1256Z 254DEG 8KT 3412 9668 3397 9716
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:11 PM CDT | Special Weather Statement | OUN | Washita | 34 min |
| Apr 16, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 49 min |
| Apr 16, 7:12 PM CDT | Tornado Warning | OUN | Major | 33 min |
| Apr 16, 7:17 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 24 min |
| Apr 16, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 52 min |
| Apr 16, 7:41 PM CDT | Tornado Warning | OUN | Major | 34 min |
| Apr 16, 7:47 PM CDT | Tornado Warning | OUN | Blaine, Dewey | 28 min |
| Apr 16, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 48 min |
| Apr 16, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 49 min |
| Apr 16, 8:23 PM CDT | Special Weather Statement | OUN | Custer | 37 min |
| Apr 16, 8:49 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 41 min |
| Apr 16, 9:04 PM CDT | Areal Flood Advisory | OUN | Dewey, Major | 3 hr |
| Apr 16, 9:19 PM CDT | Special Weather Statement | OUN | Garfield | 26 min |
| Apr 16, 9:26 PM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Apr 16, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 48 min |
| Apr 16, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 52 min |
| Apr 16, 10:11 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 49 min |
| Apr 16, 10:49 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 41 min |
| Apr 16, 11:18 PM CDT | Areal Flood Advisory | OUN | Dewey, Ellis, Roger Mills | 4 hr |
| Apr 16, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 45 min |
| Apr 16, 11:48 PM CDT | Special Weather Statement | OUN | Payne | 27 min |
| Apr 17, 12:23 AM CDT | Special Weather Statement | OUN | Ellis | 37 min |
| Apr 17, 2:37 AM CDT | Special Weather Statement | OUN | Roger Mills | 23 min |
| Apr 17, 3:03 AM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| Apr 17, 3:41 AM CDT | Special Weather Statement | OUN | Roger Mills | 19 min |
| Apr 17, 4:05 AM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Apr 17, 4:17 AM CDT | Special Weather Statement | OUN | McClain | 28 min |
| Apr 17, 4:21 AM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 39 min |
| Apr 17, 4:30 AM CDT | Special Weather Statement | OUN | Bryan | 30 min |
| Apr 17, 4:57 AM CDT | Special Weather Statement | OUN | Cleveland | 33 min |
| Apr 17, 5:02 AM CDT | Special Weather Statement | OUN | Atoka | 43 min |
| Apr 17, 5:13 AM CDT | Special Weather Statement | OUN | McClain | 47 min |
| Apr 17, 5:17 AM CDT | Special Weather Statement | OUN | Jefferson | 28 min |
| Apr 17, 5:44 AM CDT | Special Weather Statement | OUN | Garvin | 31 min |
| Apr 17, 6:58 AM CDT | Special Weather Statement | OUN | Murray | 32 min |
| Apr 17, 7:59 AM CDT | Special Weather Statement | OUN | Marshall | 46 min |
| Apr 17, 8:57 AM CDT | Special Weather Statement | OUN | Love | 48 min |
| Apr 17, 10:05 AM CDT | Special Weather Statement | OUN | Carter | 25 min |
| Apr 17, 10:17 AM CDT | Special Weather Statement | OUN | Stephens | 43 min |
| Apr 17, 10:37 AM CDT | Areal Flood Advisory | OUN | Comanche, Grady, Stephens | 3 hr |
| Apr 17, 11:34 AM CDT | Special Weather Statement | OUN | Comanche | 41 min |
| Apr 17, 12:06 PM CDT | Special Weather Statement | OUN | Stephens | 39 min |
| Apr 17, 12:44 PM CDT | Special Weather Statement | OUN | Cotton, Jefferson, Stephens | 46 min |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.